Proton Pump Inhibitors’ Side Effects – What You Need To Know
Gastric acid has multiple roles. Obviously, they help in the digestive process. Sometimes acid can cause damage, such as excess secretion (gastritis, usually caused by stress) or if acid remains in the esophagus (gastroesophageal reflux). In short, PPIs are drugs that help regulate the flow of stomach acid in the stomach. By reducing the amount of acid-base infused, PPIs reduce the chance of acid flowing back up into the esophagus and allow the ulcer more time to heal.
Proton pump inhibitors' long-term side effects are more troublesome such as cancer and affect people who use the drug for a long time and/or in large doses. However, to get compensation for their loss many people also claim Zantac Cancer Lawsuit via Zantac Cancer Lawyer against the manufacturer of such medications.
Image Source: Google
The short-term side effects of proton pump inhibitors are similar to those on the body because they adapt to most new drugs. Common symptoms are nausea, rash, fatigue, headache, dizziness, stomach upset, and diarrhea. Depression and anxiety have been reported, but these are very rare.
Bone health can also be affected by long-term PPI use. Two minerals, vitamin B12, and calcium, which are essential for bone development and strength, are not properly absorbed when stomach acid levels are too low. People who have been on PPIs for a very long time are especially prone to fractures, especially in the hip joint. The use of this drug must be monitored, especially in people with osteoporosis.